MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Degraded (1153); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A dräger service engineer has checked the device on-site; the reported ventilator failure during use can be confirmed.The engineer was able to trace it back to the ventilator motor; the supervisor function of the software has detected an encoder check error caused by fluctuations of the rotating speed and responded to that by forcing a safety shut down of automatic ventilation and by alerting the user to this condition by means of a corresponding alarm.The mechanism of fault can be explained as follows: the device facilitates a piston ventilator.The applied tidal volume is controlled via the piston hub.The number of rotations of the step motor defines the piston hub; speed deviations of the motor caused by wear and tear may result in a divergence between expected and measured piston position.To protect the patient form potentially hazardous output, the device is designed to shut-down automatic ventilation.Manual ventilation via the built-in breathing bag as well as the monitoring functions remain unaffected.Dräger finally concludes that the device responded as intended upon the underlying error condition.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The motor exchange has put back the device into fully operable conditions.
 
Event or Problem Description
It was reported that automatic ventilation failed during use of the device.It was later confirmed to dräger that the event did not lead to consequences for the patient.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
4518822868
MDR Report Key22976059
Report Number9611500-2025-00504
Device Sequence Number8972626
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)200722(17)250306(93)8606500-67
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown